Likelihood Ratios for Processes

  • M. M. Rao
Part of the Mathematics and Its Applications book series (MAIA, volume 508)


As seen in the preceding work on inference theory of processes, likelihood ratios play a prominent role, particularly for the testing problems. Consequently the major part of this chapter will be devoted to finding densities for probability measures induced by broad classes of stochastic processes. These include processes with independent increments, jump Markov, and those that are infinitely divisible. Also considered for this work are diffusion types of processes and some applications. All these start with (and suggested by) Gaussian processes and so we establish results including dichotomy theorems as well as likelihood ratios for them under several different sets of conditions, together with a few stationary cases. As a motivation for (and also an interest in) the subject we start with a treatment of the important problem of (admissible) means of processes within their function space representations (and these means can be regarded as deterministic signals). The analysis presented in this chapter involves some interesting mathematical ideas, and the reader should persevere with patience, since a rich collection of problems, applications, and new directions are suggested in this work. We include many illustrations in the text, and some further results in the final complements section, often with hints.


Likelihood Ratio Gaussian Process Gaussian Measure Reproduce Kernel Hilbert Space Independent Increment 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Bibliographical notes

  1. [1]
    Pitcher, T. S. Likelihood ratios of Gaussian processes,“ Ark. Mat. 4 (1959), 35–44.Google Scholar
  2. [1]
    Grenander, U. “Stochastic processes and statistical inference,” Arkiv fur Mat., 1 (1950), 195–277.MathSciNetGoogle Scholar
  3. [3]
    Kailath, T. The structure of Radon-Nikodÿm derivatives with respect to the Wiener and related measures,“ Ann. Math. Statist.,42 (1971), 1054–1067.Google Scholar
  4. [3]
    Skorokhod, A. V. On admissible translations of measures in Hilbert space,“ Theor. Prob. Appl.,15 (1970), 557–580.Google Scholar
  5. [1]
    Bahadur, R. R. “Complete simultaneous reduction of covariance operators,” SIAM J. Appl. Math., 17 (1969), 972–983.MathSciNetCrossRefGoogle Scholar
  6. [1]
    Brown, M. “Discrimination of Poisson processes,” Ann. Statist., 42 (1971), 773–776.zbMATHCrossRefGoogle Scholar
  7. [1]
    Gikhman, I. I., and Skorokhod, A. V.“On the densities of probability measures in function spaces,” Russian Math Surveys21(6) (1966), 83–156. Google Scholar
  8. [1]
    Billingsley, P. Statistical Inference for Markov Processes, Univ. of Chicago Press, Chicago, IL, 1961.zbMATHGoogle Scholar
  9. [1]
    Maruyama, G. Infinitely divisible processes“ Theor. Prob. Appl.,15 (1970), 122.MathSciNetCrossRefGoogle Scholar
  10. [1]
    Choksi, J. R. “Inverse limits of measure spaces,” Proc. Lond. Math. Soc. (3) 8 (1958), 321–342.Google Scholar
  11. [2]
    Feldman, J. “ Decomposable processes and continuous products of random processes,” J. Funtional Anal., 8 (1971), 1–51.zbMATHCrossRefGoogle Scholar
  12. [1]
    Brockett, P. L., and Tucker, H. G. Brillinger, D. R. “A conditional dichotomy theorem for stochastic processes with independent increments,” J. Multivar. Anal., 7 (1977), 13–27. Google Scholar
  13. [1]
    Kakutani, S. On the equivalence of infinite product measures,“ Ann. Math.,49 (1948), 214–224.Google Scholar
  14. [1]
    Krinik, A. Diffusion processes in Hilbert space and likelihood ratios,“ In Real and Stochastic Analysis,Wiley, New York (1986), 168–210. Kühn, T., and Liese, F.Google Scholar
  15. [1]
    Basawa, I. V., and Prakasa Rao, B. L. S. Statistical Inference on Stochastic Processes, Academic Press, New York, 1980.Google Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2000

Authors and Affiliations

  • M. M. Rao
    • 1
  1. 1.University of CaliforniaRiversideUSA

Personalised recommendations